Alert archive / California / High Wind Warnings in 2007

High Wind Warning 12, NWS Los Angeles, CA

October 17, 2007

NWS Los Angeles, CA issued this high wind warning at Oct 17, 2007, 2:48 PM PDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 17, 2007, 2:48 PM PDT (21:48 UTC)
Expired
Oct 17, 2007, 6:00 PM PDT
In force
3 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 172148
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
248 PM PDT WED OCT 17 2007

...VERY STRONG WINDS WITH NEAR ZERO VISIBILITIES IN BLOWING DUST
AND SAND THIS AFTERNOON ACROSS THE ANTELOPE VALLEY...

...STRONG SUNDOWNER WINDS EXPECTED ACROSS SANTA BARBARA COUNTY
TONIGHT AND AGAIN THURSDAY NIGHT...

.VERY STRONG WINDS HAVE ONCE AGAIN RETURNED TO THE ANTELOPE VALLEY
THIS AFTERNOON. THE WIND ADVISORY HAS BEEN UPGRADED TO A HIGH
WIND WARNING...WHERE THERE COULD BE LOCALLY DAMAGING WIND GUSTS TO
60 MPH. THE VERY STRONG WINDS WILL LIKELY CREATE AREAS OF BLOWING
DUST AND SAND...WHICH COULD RESTRICT VISIBILITIES TO ZERO AT
TIMES.

IN SANTA BARBARA COUNTY...INCREASING OFFSHORE PRESSURE GRADIENTS
WILL RESULT IN SUNDOWNER WINDS WITH GUSTS UP TO 45 MPH THROUGH AND
BELOW FAVORED PASSES AND CANYONS TONIGHT INTO THURSDAY MORNING.
WINDS WILL LIKELY REDEVELOP THURSDAY NIGHT AND ANOTHER WIND
ADVISORY MAY BE NEEDED AT THAT TIME.

CAZ059-180100-
/O.UPG.KLOX.WI.Y.0124.000000T0000Z-071018T0100Z/
/O.NEW.KLOX.HW.W.0012.071017T2148Z-071018T0100Z/
ANTELOPE VALLEY-
248 PM PDT WED OCT 17 2007

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

DAMAGING WEST TO NORTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 60
MPH WILL AFFECT THE ANTELOPE VALLEY THROUGH THE AFTERNOON HOURS.
THE VERY STRONG WINDS WILL CREATE AREAS OF BLOWING DUST AND SAND
WHICH WILL LIKELY RESTRICT VISIBILITIES TO NEAR ZERO AT TIMES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL COULD BECOME
EXTREMELY DANGEROUS. REDUCE SPEED AND INCREASE YOUR FOLLOWING
DISTANCE. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE
PREPARATIONS TO STAY INDOORS UNTIL THE DUST STORM PASSES.

$$

CAZ053-054-180100-
/O.CON.KLOX.WI.Y.0124.000000T0000Z-071018T0100Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
248 PM PDT WED OCT 17 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON. 

AREAS OF NORTHWEST TO NORTH WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH
WILL CONTINUE THROUGH THE LATE AFTERNOON HOURS...THEN SUBSIDE TO
15 TO 25 MPH TOWARD SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ039-052-180400-
/O.CON.KLOX.WI.Y.0124.071018T0100Z-071018T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
248 PM PDT WED OCT 17 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM
PDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM
PDT THURSDAY. 

NORTH WINDS 20 TO 35 MPH WITH GUSTS TO 45 MPH THROUGH AND BELOW
PASSES AND CANYONS OF THE SANTA YNEZ RANGE WILL OCCUR THROUGH
THURSDAY MORNING. WINDS ARE EXPECTED TO INCREASE SHORTLY AFTER
SUNSET TONIGHT THEN WEAKEN SOME ON THURSDAY.

ANOTHER ROUND OF SUNDOWNER WINDS MAY DEVELOP AGAIN THURSDAY EVENING
AND CONTINUE INTO FRIDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

GOMBERG/BOLDT
1 follow-up statement
000 
WWUS76 KLOX 180111
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
611 PM PDT WED OCT 17 2007

...STRONG WINDS CONTINUE ACROSS PORTIONS OF THE SOUTHLAND...

.A STRONG NORTHWEST FLOW PATTERN WILL CONTINUE TO GENERATE GUSTY
WINDS THIS EVENING ACROSS THE MOUNTAINS...ANTELOPE VALLEY...AND
SANTA BARBARA SOUTH COAST. THE GUSTY WINDS IN THE ANTELOPE VALLEY
WILL CONTINUE TO CREATE AREAS OF BLOWING DUST AND SAND THROUGH THE
EARLY EVENING...WHICH COULD LOCALLY REDUCE VISIBILITIES TO NEAR
ZERO AT TIMES. BREEZY CONDITIONS ARE EXPECTED TO CONTINUE ACROSS
PORTIONS OF THE SOUTHLAND THURSDAY AND FRIDAY... AND MORE WIND
ADVISORIES MAY BE REQUIRED.

CAZ059-180400-
/O.EXP.KLOX.HW.W.0012.000000T0000Z-071018T0100Z/
/O.EXB.KLOX.WI.Y.0124.000000T0000Z-071018T0400Z/
ANTELOPE VALLEY-
611 PM PDT WED OCT 17 2007

...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...
...HIGH WIND WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. THE HIGH
WIND WARNING IS NO LONGER IN EFFECT. 

WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
CONTINUE THIS EVENING. THERE WILL BE AREAS OF BLOWING DUST AND 
SAND WHICH COULD LOCALLY RESTRICT VISIBILITIES TO NEAR ZERO AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. 

$$

CAZ053-054-180715-
/O.EXA.KLOX.WI.Y.0124.000000T0000Z-071018T1700Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
611 PM PDT WED OCT 17 2007

...WIND ADVISORY IN EFFECT UNTIL 10 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PDT THURSDAY. 

AREAS OF NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 45
MPH WILL CONTINUE TONIGHT INTO EARLY THURSDAY...WITH THE STRONGEST
WINDS FOCUSED THROUGH THE INTERSTATE 5 CORRIDOR.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ039-052-180715-
/O.CON.KLOX.WI.Y.0124.000000T0000Z-071018T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
611 PM PDT WED OCT 17 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THURSDAY. 

AREAS OF NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH LOCAL GUSTS
TO 50 MPH WILL CONTINUE BELOW AND THROUGH PASSES AND CANYONS
THROUGH EARLY THURSDAY. THE GUSTY WINDS WILL LIKELY IMPACT TRAVEL
ALONG PORTIONS OF HIGHWAY 101 BETWEEN GAVIOTA AND SANTA BARBARA...
AS WELL AS HIGHWAY 154 NEAR SAN MARCOS PASS. 

ANOTHER ROUND OF SUNDOWNER WINDS MAY DEVELOP AGAIN THURSDAY
EVENING AND CONTINUE INTO FRIDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

GOMBERG

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this high wind warning went out at Oct 17, 10:05 AM PDT, 4 hours 43 minutes earlier.

Area forecast discussion, Oct 17, 10:05 AM PDT, 4 hours 43 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1005 AM PDT WED OCT 17 2007

EXTENDED THE WIND ADVISORY FOR MOUNTAINS AND DESERTS

.UPDATE...
WINDS CONTINUE TO BE GUSTY THROUGH MOUNTAIN PASSES AND ESPECIALLY
OUT ACROSS THE DESERT. STILL SEEING 30-35MPH SUSTAINED WINDS ALONG
HIGHWAY 14 IN LANCASTER AND GUSTS NEAR 50 MPH AT LAKE PALMDALE RAWS
STATION. MAIN CONCERNS FOR WINDS WILL BE INTO EARLY AFTERNOON AS A
STRONG NORTHWEST JET STREAM CORE REMAINS PARKED OVER EASTERN CA AND
THERE CONTINUES TO BE MOUNTAIN WAVE ACTIVITY DOWNSTREAM OF THE
TEHACHAPI MOUNTAINS. THIS IS ALSO REFLECTED BY PILOT REPORTS OUT OF
LANCASTER OF STRONG UP/DOWN DRAFTS. STRONG SUBSIDENCE ON THE
LEE-SIDE OF THE MOUNTAINS COULD PICK UP ADDITIONAL MOMENTUM AND LEAD
TO ADDITIONAL BLOWING DUST AND SAND ACROSS THE DESERT. WINDS ARE
EXPECTED TO DECREASE BY SUNSET BELOW WIND ADVISORY CRITERIA IN THESE
AREAS.

SHOWERS DID OCCUR OVERNIGHT WITH UP LOCALLY OVER 0.50 INCH IN
WESTERN SAN LUIS OBISPO COUNTY...0.30 INCH IN WESTERN SANTA BARBARA
COUNTY AND ONLY SEVERAL HUNDREDTHS FOR VENTURA/LOS ANGELES COUNTIES.
THE SHOWER THREAT IS MAINLY OVER AT THIS POINT...ONLY HAVE TO DEAL
WITH SOME LINGERING CLOUD COVER WHICH COULD REDEVELOP AT TIMES THIS
AFTERNOON. TEMPERATURES LOOK ON-TRACK AND SEE NO REASON TO UPDATE AT
THIS TIME.

...PREVIOUS DISCUSSION...
SUNNIER AND WARM THURSDAY AS A LITTLE RIDGE POKES UP INTO THE NW
FLOW OVER THE AREA. LOOK FOR MOST AREAS TO SEE A 5 TO 7 DEGREE JUMP
IN TEMPS. STILL SOME NORTH GRADIENTS TO CONTEND WITH AND MOUNTAIN
AREAS WILL NORTH TO NORTHWEST ORIENTED CANYONS WILL SEE SOME 20 TO
30 MPH WINDS.

MAYBE A 20 TO 30 MPH SUNDOWNER EVENT THURSDAY NIGHT AS THE N TO S
GRADIENT TIGHTENS OVER SBA COUNTY.

PARTLY CLOUDY AGAIN ON FRIDAY. BREEZY ALSO AS GRAD TIGHTEN IN AHEAD
OF ANOTHER WEAKENING FRONT. THE FRONT PASSES OVER LATE FRI OR EARLY
SAT. CURRENT MODELS SHOW LITTLE OR NO PRECIP WITH IT. IT LOOKS AGAIN
LIKE A WIND EVENT. SUNDOWNER FRIDAY NIGHT COULD BE IMPRESSIVE AND
WILL HAVE TO BE WATCHED.

.LONG TERM...
EC AND GFS IN QUITE A STATE OF DISAGREEMENT FOR THE LONG TERM ALMOST
EVERYWHERE EXCEPT OVER SOUTHERN CALIFORNIA WHERE BOTH MDLS FORECAST
A WEAK UPPER TROF MOVING OVERHEAD SATURDAY AND THEN A LARGE RIDGE
MOVING INTO PLACE SUNDAY AND LASTING INTO THE BEGINNING OF NEXT WEEK.

SATURDAY WILL CONTINUE PARTLY CLOUDY AND BREEZY AND A LITTLE COOLER
THAN NORMAL. SUNDAY WILL START THE WARM UP UNDER SUNNY AFTERNOON
SKIES. OFFSHORE WINDS ARE LIKELY MONDAY MORNING HOW STRONG IS STILL
UP FOR DEBATE WITH GFS SHOWING NO UPPER SUPPORT AND THE EC SHOWING
AN OPTIMALLY PLACED UPPER LOW WITH SIGNIFICANT CONTRIBUTIONS TO
OFFSHORE WINDS. WENT WITH SOME BREEZY WORDING FOR NOW.

&&

.AVIATION...17/1645Z

GOOD CONFIDENCE IN THE LOW CLOUDS CLEARING OUT FROM THE COASTAL AND
VALLEY TAF SITES DURING THE DAY. WINDS WILL GET RATHER STRONG IN
SOME OF THE TAF SITES THIS AFTERNOON.

KLAX AND KBUR...CLEARING SKIES AND A SLIGHTLY STRONGER THAN NORMAL
SEA BREEZE THIS AFTERNOON. CLEAR SKIES TONIGHT.

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).

&&

PUBLIC...BOLDT/RORKE
AVIATION...SWEET

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Oct 17, 9:30 AM PDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
930 AM PDT WED OCT 17 2007

CAZ034>041-044>047-051>054-059-087-088-181300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
930 AM PDT WED OCT 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

GUSTY WINDS WILL CONTINUE ACROSS PORTIONS OF THE VENTURA AND LOS
ANGELES COUNTY MOUNTAINS...AS WELL AS THE ANTELOPE VALLEY THROUGH
THE AFTERNOON. BLOWING DUST AND SAND MAY OCCUR AT TIMES ACROSS THE
DESERT CREATING POOR VISIBILITIES.

GUSTY NORTHWEST WINDS WILL RETURN TO THE SANTA BARBARA COUNTY
MOUNTAINS AND SANTA BARBARA SOUTH COAST ONCE AGAIN TONIGHT. A WIND
ADVISORY MIGHT BE NEEDED FOR THIS SUNDOWNER TONIGHT.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

AREAS OF NORTHWEST WINDS WILL AFFECT THE SANTA BARBARA COUNTY
MOUNTAINS AND SANTA BARBARA SOUTH COAST EACH AFTERNOON AND EVENING
THROUGH SATURDAY EVENING. SOME LOCAL GUSTY NORTHWEST TO NORTH WINDS
COULD ALSO AFFECT THE LOS ANGELES AND VENTURA COUNTY
MOUNTAINS...ESPECIALLY THE INTERSTATE 5 CORRIDOR TONIGHT...FRIDAY
NIGHT AND ONCE AGAIN SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

BOLDT/KAPLAN

Nearby

High Wind Warnings in California, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.